Alert archive / Arkansas / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 341, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at May 9, 2000, 7:36 PM CDT for Ashley County, Arkansas; Morehouse Parish, Louisiana. It was in force for 39 min. 1 report came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- May 9, 2000, 7:36 PM CDT (00:36 UTC)
- Expired
- May 9, 2000, 8:15 PM CDT
- In force
- 39 min
- Issued by
- NWS Jackson, MS
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Ashley County, AR, Morehouse Parish, LA
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 9, 7:45 PM CDT | Thunderstorm Wind | Crossett, AR | A few trees were blown down. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Shreveport, LA (KSHV), launched 00:00Z, 0.6 hours before the alert went out and 182 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2142 J/kg
- Mixed-layer CIN
- -22 J/kg
- Mixed-layer LCL
- 804 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 70 m²/s²
- 0-3 km storm-relative helicity
- 99 m²/s²
- Significant tornado parameter
- 1.2
- Supercell composite
- 6.7
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KJAN 100038 SVRJAN ARC003-LAC067-100115- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE JACKSON MS 736 PM CDT TUE MAY 9 2000 THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHWEST ASHLEY COUNTY IN SOUTHEAST ARKANSAS MOREHOUSE PARISH IN NORTHEAST LOUISIANA * UNTIL 815 PM CDT * AT 736 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 6 MILES SOUTHWEST OF WEST CROSSETT ARKANSAS ...MOVING EAST-SOUTHEAST AT 30 MPH. * THE SEVERE THUNDERSTORM WILL BE... NEAR SOUTH CROSSETT AT 745 PM CDT HEAVY RAIN AND HAIL UP TO THE SIZE OF DIMES ARE LIKELY. SEEK SHELmTER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS. LAT...LON 3315 9213 3297 9215 3291 9163 3314 9160 62
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at May 9, 2:05 PM CDT, 5 hours 31 minutes earlier.
Area forecast discussion, May 9, 2:05 PM CDT, 5 hours 31 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 205 PM CDT TUE MAY 9 2000 MODELS AGREE QUITE WELL ON THE PATTERN EVOLUTION THROUGH 48 HOURS. OF COURSE QPF OUTPUT IS ANOTHER STORY...BUT WILL DEFER THAT THOUGHT FOR A FEW PARAGRAPHS. CONVECTION OVER NRN AR GOING THROUGH THE TYPICAL LATE MORNING/EARLY AFTERNOON WEAKENING AS OF NOON...BUT EXPECT REINTENSIFICATION LATER THIS AFTERNOON. CAPES OVER THE DELTA REGION PROGGED TO REACH 3000 J/KG LATE THIS AFTERNOON...AND WITH SHORTWAVE ENERGY PROVIDING LARGE SCALE ASCENT TO OVERCOME THE CAP...STRONG STORMS WILL BE POSSIBLE. HIGH CAPE/LOW SHEAR ENVIRONMENT MORE CONDUCIVE TO PULSE TYPE HAILERS AND WET MICROBURSTS...WIDESPREAD SEVERE WEATHER AND/OR TORNADOES UNLIKELY. DUE TO EXPECTED LOW AREAL COVERAGE OF SEVERE WILL NOT MENTION IN ZONES...UNLESS SEVERE WEATHER IS ONGOING JUST UPSTREAM AT ZONE RELEASE TIME. SHORTWAVE LOBE AND ASSOCIATED COUPLET OF UPPER LEVEL DIVERGENCE/LOW LEVEL CONVERGENCE BRUSH THE NORTHERN EXTREMES OF THE CWFA OVERNIGHT AND EXIT INTO ALABAMA SHORTLY AFTER SUNRISE. CONCURRENTLY...THE SURFACE COLD FRONT BEGINS TO STRETCH OUT E-W AS THE SOUTHERN END LOSES ITS PUSH...AND THE FRONT REACHES ITS FARTHEST SOUTH POINT ACROSS CENTRAL/SOUTH MS DURING THE DAY WEDNESDAY. TEMP FORECAST WILL BE VERY TRICKY AND WILL BE HIGHLY DEPENDENT ON JUST HOW FAR SOUTH THE FRONT GETS TONIGHT AND HOW FAR SOUTH IT STAYS WEDNESDAY. FIRST INSTINCT WAS TO DISCARD THE NGM/AVN MOS FORECASTS OF NEAR 60 TONIGHT AND WEDNESDAY NIGHT...BUT AFTER LOOKING AT UPSTREAM OBS OVER NORTH TX BELIEVE THIS MAY BE PLAUSIBLE AT LEAST FOR TONIGHT. WILL RAISE MOS MINS FOR WED NIGHT AS FRONT BEATS A HASTY RETREAT IN THE FACE OF INCREASING LOW LEVEL SOUTHERLY FLOW. BACK TO PRECIP...BEST CHANCE TONIGHT WILL BE IN THE NORTHERN CWFA WITH LESSER CHANCES TO THE SOUTH. THIS IS COVERED WELL BY PREVIOUS FORECAST. WEDNESDAY PRECIP FORECAST IS MORE PROBLEMATICAL AS SURFACE FRONT RESIDES UNDERNEATH AN UNCAPPED AIRMASS AS PER ETA PROGS. AVN QPF...WHICH HAS BEEN FAR MORE AGGRESSIVE THAN NGM/ETA QPF SINCE THE AVN WAS CHANGED TO T170 RESOLUTION...SHOWS A BULLSEYE OF AFTERNOON CONVECTION OVER THE SOUTHERN CWFA WHILE ETA/NGM REMAIN GENERALLY DRY. CANADIAN MODEL SIDES WITH THE ETA/NGM WHILE THE NOGAPS COMPROMISES BY PAINTING SMALLER PRECIP AMOUNTS OVER A BROADER AREA THAN THE AVN. CANNOT BRING MYSELF TO FORECAST NO POPS WITH THIS SCENARIO...AND WOULD PREFER SLIGHT CHANCE POPS OVER ALL BUT THE FAR NORTH CWFA WHERE COOLER AIR IN LOW LEVELS WILL BE SLIGHTLY DEEPER AND AIRMASS SHOULD BE WEAKLY CAPPED. UPON FURTHER REVIEW...THIS THINKING IS IN EXCELLENT AGREEMENT WITH THE PREVIOUS FORECAST. ANY PRECIP WOULD BE DIURNALLY DRIVEN AND DIE OFF AFTER SUNSET. THURSDAY LOOKS DRY AND WARM AS THE AIRMASS DRIES OUT AND HEIGHTS RISE. HAVE ONLY SEEN ONE 90F READING IN OUR CWFA SO FAR THIS SEASON /BELZONI LAST SATURDAY/...BUT EXPECT QUITE A FEW ON THURSDAY. QPF DISCUSSION...MODELS IN FAIR AGREEMENT WITH QPF FORECAST THROUGH THE FIRST 18 HOURS. PWS RISE FROM 1 IN TO NEAR 1.5 IN THE NORTHWEST OVERNIGHT...WITH THE AXIS SHIFTING SOUTHEAST WITH THE FRONT. EXPECT 2 ROUNDS OF PRECIP...THE FIRST ONE WILL BE OVERNIGHT WITH AREAL AVERAGES OF 1/10 TO 1/4 IN NORTHWEST AND AMOUNTS OF .01 TO .10 CENTRAL. THE SECOND ROUND OF PRECIP WILL COME TOMORROW AFTERNOON AS THE FRONT STALLS OVER THE SOUTHERN THIRD OF THE STATE. WITH THIS SCENARIO...WILL GO WITH THE AVN FOR THE LATTER PERIODS. GENERAL AMOUNTS WILL AVERAGE .10 TO .20 INCH. EXTENDED...CONTINUATION OF DRY AND WARM ON FRIDAY WITH NEXT CHANCE OF RAIN SATURDAY AND SUNDAY AS NEXT SYSTEM BUCKS THE SOUTHEASTERN RIDGE. WIDESPREAD PRECIP /IF ANY/ WOULD PROBABLY BE CONFINED TO THE WESTERN PART OF OUR CWFA...WITH PRIMARY PRECIP MODE BEING AIRMASS SHOWERS AND/OR THUNDERSTORMS. .JAN... MS...NONE. AR...NONE. LA...NONE. 06/22
The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 9, 8:17 PM CDT | Severe Thunderstorm Warning | JAN | Morehouse | 43 min |
| May 9, 9:03 PM CDT | Severe Thunderstorm Warning | JAN | Morehouse, Richland, West Carroll | 42 min |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2000Severe Thunderstorm Warnings in Louisiana, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.